Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 106, NWS Gaylord, MI

November 9, 2011

NWS Gaylord, MI issued this small craft advisory at Nov 9, 2011, 9:13 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2011, 9:13 AM EST (14:13 UTC)
Expired
Nov 9, 2011, 4:10 PM EST
In force
7 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

625 
WHUS73 KAPX 091413
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
913 AM EST WED NOV 9 2011

LMZ344>346-092215-
/O.CAN.KAPX.GL.W.0066.000000T0000Z-111109T2200Z/
/O.NEW.KAPX.SC.Y.0106.111109T1413Z-111109T2200Z/
/O.UPG.KAPX.SC.Y.0105.111109T2200Z-111110T2200Z/
/O.NEW.KAPX.GL.W.0067.111109T2200Z-111110T1000Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
913 AM EST WED NOV 9 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST
THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ361>363-LMZ362-364-366-091515-
/O.CAN.KAPX.SC.Y.0105.111109T2200Z-111110T2200Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT 
TO THE US/CANADIAN BORDER BEYOND 5 NM FROM SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT  MI 5NM OFF
SHORE TO US/CANADIAN BORDER-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI 5NM OFF SHORE TO
US/CANADIAN BORDER-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5NM OFF SHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5NM OFF SHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5NM OFF SHORE TO
MID LAKE-
913 AM EST WED NOV 9 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ347-092215-
/O.EXT.KAPX.SC.Y.0105.000000T0000Z-111109T2200Z/
/O.NEW.KAPX.GL.W.0067.111109T2200Z-111110T1500Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
913 AM EST WED NOV 9 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM
EST THURSDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
5 PM EST THIS AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-092215-
/O.EXT.KAPX.SC.Y.0105.000000T0000Z-111109T2200Z/
/O.NEW.KAPX.GL.W.0067.111109T2200Z-111110T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
913 AM EST WED NOV 9 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST
THURSDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM
EST THIS AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-LMZ341-LSZ321-092215-
/O.EXT.KAPX.SC.Y.0105.000000T0000Z-111109T2200Z/
/O.NEW.KAPX.GL.W.0067.111109T2200Z-111110T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
913 AM EST WED NOV 9 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST
THURSDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM
EST THIS AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-092215-
/O.EXT.KAPX.SC.Y.0105.000000T0000Z-111110T2100Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
913 AM EST WED NOV 9 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST
THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346-LSZ322-092215-
/O.EXT.KAPX.SC.Y.0105.000000T0000Z-111110T2100Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
913 AM EST WED NOV 9 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST
THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

HTTP://WWW.WEATHER.GOV/GAYLORD

HALBLAUB
1 follow-up statement
726 
WHUS73 KAPX 092110
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
410 PM EST WED NOV 9 2011

LMZ344>346-100515-
/O.CAN.KAPX.SC.Y.0106.000000T0000Z-111109T2200Z/
/O.CON.KAPX.GL.W.0067.111109T2200Z-111110T1000Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
410 PM EST WED NOV 9 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST
THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-LMZ323-341-342-LSZ321-100515-
/O.CAN.KAPX.SC.Y.0105.000000T0000Z-111109T2200Z/
/O.CON.KAPX.GL.W.0067.111109T2200Z-111110T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
410 PM EST WED NOV 9 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST
THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ347-100515-
/O.CAN.KAPX.SC.Y.0105.000000T0000Z-111109T2200Z/
/O.CON.KAPX.GL.W.0067.111109T2200Z-111110T1500Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
410 PM EST WED NOV 9 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ346-348-349-LSZ322-100515-
/O.CON.KAPX.SC.Y.0105.000000T0000Z-111110T2100Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
410 PM EST WED NOV 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

HTTP://WWW.WEATHER.GOV/GAYLORD

HALBLAUB

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 9, 6:47 AM EST, 2 hours 26 minutes earlier.

Area forecast discussion, Nov 9, 6:47 AM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
647 AM EST WED NOV 9 2011

.SYNOPSIS.../ISSUED AT 417 AM/

LOW PRESSURE WILL MOVE NORTHEAST FROM THE ST LOUIS AREA
TODAY...CROSSING NORTHERN MICHIGAN THIS EVENING...AND THEN DEPARTING
TO OUR NORTH. RAIN WILL CONTINUE AT TIMES TODAY AHEAD OF THE SYSTEM.
COOLER AIR WILL ARRIVE ON GUSTY WINDS BEHIND THE SYSTEM TONIGHT AND
THURSDAY. LAKE EFFECT RAIN AND SNOW SHOWERS WILL DEVELOP BY LATE
TONIGHT...AND CONTINUE INTO THURSDAY NIGHT.

JZ

&&

.SHORT TERM.../ISSUED AT 417 AM/...TODAY

TODAY...ON THE LATEST SURFACE WEATHER MAP...1005 MB LOW PRESSURE WAS
CENTERED ACROSS SOUTHWEST ILLINOIS AND 1014 MB LOW PRESSURE WAS OVER
THE THUMB OF MICHIGAN WITH A STATIONARY BOUNDARY BETWEEN THESE TWO
SYSTEMS. WATER VAPOR IMAGERY SHOWS A NICE TAP OF GULF MOISTURE
EXTENDING NORTHWARD INTO EASTERN ONTARIO. SURFACE OBSERVATIONS ALONG
WITH RADARS TO OUR SOUTH/WEST SHOWED LOTS OF RAIN AND DRIZZLE
EXTENDING FROM NORTHERN LOWER MICHIGAN ALL THE WAY INTO THE EASTERN
PLAINS STATES. THE MAIN SHORT TERM FORECAST CONCERNS REVOLVE AROUND
THE TRACK OF THE SURFACE LOW AND RESULTANT WINDS...PRECIPITATION AND
HIGH TEMPERATURES TODAY.

MODELS HAVE SETTLED ON A FARTHER EAST TRACK THAN PREVIOUS MODEL RUNS
AND NOW TAKE THE SURFACE LOW ACROSS THE NORTHWESTERN FORECAST AREA
LATE THIS AFTERNOON TO A POINT NEAR THE STRAITS OF MACKINAC THIS
EVENING. THIS WILL RESULT IN A COUPLE OF ADJUSTMENTS TO THE
FORECAST. STILL EXPECTING A DECENT SLUG OF RAIN ACROSS THE REGION
WITH BETWEEN A HALF AND ONE INCH OF RAINFALL TODAY DUE TO STRONG
ISENTROPIC ASCENT (I290K) AND LOTS OF GULF MOISTURE. TEMPERATURES
WILL NOT BE AS WARM AS PREVIOUSLY FORECAST...LIKELY REMAINING
AROUND 40 TO THE LOWER 40S ACROSS EASTERN UPPER...WITH HIGHS
RANGING FROM THE MIDDLE 40S NORTHWESTERN LOWER TO PERHAPS THE
MIDDLE 50S EXTREME SOUTHEASTERN ZONES WHERE THE WARM SECTOR WILL
TRY TO SNEAK INTO FOR A BRIEF TIME. IN ADDITION...THERE COULD BE A
FEW CLAPS OF THUNDER ACROSS EASTERN UPPER LATE THIS AFTERNOON
WHERE THE BEST MID LEVEL INSTABILITY WILL LIKELY TRACK (MEAN
700-500 MB LAPSE RATES 6.5 C/KM). SOUTHEAST WINDS WILL INCREASE
THROUGH THE MORNING HOURS WITH THE BRIEF LULL COMING IN FOR THE
EARLY AFTERNOON HOURS...THEN WESTERLY WINDS WILL BE GUSTY LATE
THIS AFTERNOON AS THE SURFACE LOW AND ASSOCIATED COLD FRONT MOVE
THROUGH.

SULLIVAN

&&

.LONG TERM.../ISSUED AT 417 AM/...TONIGHT AND BEYOND

TONIGHT THROUGH THURSDAY NIGHT...MUCH COLDER AIR WILL ADVECT IN
TONIGHT INTO THURSDAY BRINGING THE FIRST ACCUMULATION SNOWFALL TO AT
LEAST THE HIGHER TERRAIN OF NORTHERN LOWER AND PORTIONS OF EASTERN
UPPER. IN ADDITION...WESTERLY WINDS WILL GUSTY. THE MAIN LONG
TERM FORECAST CONCERNS REVOLVE AROUND THE TIMING OF THE MIXING
WITH AND THE CHANGEOVER TO ALL SNOW AS WELL AS SNOWFALL AMOUNTS
TONIGHT RIGHT INTO FRIDAY.

TONIGHT INTO THURSDAY NIGHT...COLD AIR ADVECTION KICKS IN RESULTING
IN INCREASING OVER LAKE INSTABILITY WITH A WEST NORTHWEST LOW
LEVEL FLOW OFF OF THE LAKES. 850 MB TEMPERATURES BOTTOM OUT
BETWEEN -7 AND -8 C BY 12Z FRIDAY RESULTING IN DELTA TS IN THE
MIDDLE TO UPPER TEENS. IN ADDITION...MODELS CONTINUE TO BRING IN
PLENTY OF WRAP AROUND MOISTURE/LIFT...WITH THE BEST SLUG ARRIVING
THURSDAY AFTERNOON AND EVENING. AS TEMPERATURES COOL THROUGH THE
COLUMN...LAKE EFFECT RAIN AND SNOW SHOWERS (ALL SNOW ACROSS THE
HIGHER TERRAIN) SHOULD COMMENCE EARLY TONIGHT AND CONTINUE INTO
THURSDAY NIGHT. MODEL SOUNDINGS LOOK IMPRESSIVE IN THIS REGARD
WITH INVERSION HEIGHTS OF BETWEEN 6 AND 7K FEET TONIGHT EXPANDING
TO AN EXTREMELY IMPRESSIVE 13K FEET ON THURSDAY. WILL CONTINUE TO
PLAY SNOW ACCUMULATIONS ON THE CONSERVATIVE SIDE WITH LESS THAN AN
INCH TONIGHT DUE TO MELTING/SLOW CHANGEOVER THEN 2 TO 4 INCHES
ACROSS THE HIGHER TERRAIN THURSDAY INTO THURSDAY NIGHT (WITH
PERHAPS LOCALLY HIGHER AMOUNTS?). WILL CONTINUE TO MENTION
POSSIBLE HAZARDOUS TRAVEL IN THE HAZARDOUS WEATHER OUTLOOK AND AN
ADVISORY IS LOOKING LIKE IT WILL BE NEEDED (ESPECIALLY SINCE THIS
WILL BE THE FIRST ACCUMULATING SNOWFALL OF THE SEASON). LOWS
MAINLY IN THE 30S AND HIGHS THURSDAY IN THE MIDDLE 30S TO LOWER
40S AT BEST. LASTLY...WESTERLY WINDS ARE EXPECTED TO BE ON THE
GUSTY SIDE.

FRIDAY AND FRIDAY NIGHT...ANOTHER SHORT WAVE CURRENTLY ACROSS THE
PACIFIC NORTHWEST IS SHOWN TO DROP DOWN ACROSS NORTHERN MICHIGAN
FRIDAY AFTERNOON AND EVENING. THIS SHOULD HELP ENHANCE REMAINING LAKE
EFFECT SNOW SHOWERS AS WINDS BACK INTO THE SOUTHWEST. PRECIPITATION
MAY END AS A PERIOD OF MIXED RAIN AND SNOW SHOWERS AS WARMER AIR
ADVECTS IN FROM THE SOUTHWEST FRIDAY EVENING. ACCUMULATIONS DURING
THIS TIME OF AN INCH OF LESS ARE EXPECTED. HIGHS IN THE MIDDLE
30S TO LOWER 40S. LOWS FRIDAY NIGHT IN THE LOWER TO MIDDLE 30S.

SULLIVAN

REST OF THE FORECAST...A LONGWAVE 500MB TROF GETS ESTABLISHED ACROSS
CENTRAL CANADA AND THE NORTHERN HIGH PLAINS. SHORTWAVE RIDGING
ARRIVES SAT AFTERNOON... PROVIDING A BRIEF MINIMUM IN PRECIP
CHANCES. DEEP SW FLOW SETS UP AFTER THAT...INTO THE EARLY PART OF
THE WORK WEEK. ANY NUMBER OF SHORTWAVES WILL LIFT INTO THE REGION...
WITH A WEAKISH ONE ARRIVING SUNDAY. LITTLE MODEL AGREEMENT ON THE
DETAILS AFTER THAT...UNTIL A MORE SUBSTANTIAL SOUTHERN STREAM WAVE
LIFTS THRU ON TUESDAY.

COLD AIR IS GETTING DUMPED INTO THE NORTHERN PLAINS EARLY NEXT
WEEK...BUT IT WILL BE SLOW TO MOVE EAST UNTIL THE MEAN 500MB TROF
DOES SO. THAT WON/T HAPPEN UNTIL LATE NEXT WEEK. SO INSTEAD...WE
WILL HAVE WARM AND WET WX. CHANCY POPS WITH INITIAL WEAK WAVE AND
WARM ADVECTION SUNDAY...BETTER CHANCES FOR RAIN (AND ONLY RAIN)
SUNDAY NIGHT TO MONDAY NIGHT. BY EARLY IN THE WORK WEEK...MAX TEMPS
WILL BE 5-10 DEGREES ABOVE NORMAL...MIN TEMPS 10-15 ABOVE.

JZ

&&

.MARINE.../ISSUED AT 437 AM/

TIGHTENING PRESSURE GRADIENT IN ADVANCE OF DEEPENING LOW PRESSURE
TRACKING INTO NORTHWEST LOWER MICHIGAN WILL BRING WIDESPREAD SMALL
CRAFT ADVISORY CONDITIONS TO THE WATERS TODAY. WILL ALSO LIKELY SEE
A PERIOD OF GALES SOUTH OF GRAND TRAVERSE LIGHT DOWN TOWARD
MANISTEE WHERE LOCALIZED CONVERGENCE IN NORTHERLY FLOW WILL HELP
INCREASE SPEEDS. WIDESPREAD RAIN IS ALSO EXPECTED OVER ALL
NEARSHORE WATERS.

WINDS WILL GRADUALLY DROP OFF LATER TONIGHT INTO THURSDAY...BUT
MARINE WEATHER WILL REMAIN RATHER ROUGH WITH CHOPPY WAVES AND
GUSTY WINDS IN UNSTABLE CONDITIONS. COULD BE A FEW NEARSHORES
THAT COULD SEE GALES AT TIMES...BUT A SOLID SMALL CRAFT ADVISORY
ACROSS ALL ZONES. WINDS WILL THEN HOLD IN THE 10-20KT RANGE
THURSDAY NIGHT.

&&

.AVIATION.../ISSUED AT 636 AM/...VALID FOR 12Z TAFS

RAIN TO CONTINUE UNABATED INTO THE EARLY AFTERNOON. THIS WILL
RESULT IN WIDESPREAD IFR CONDITIONS UNDER LOW CIGS. EAST/NORTHEAST
WINDS WILL SHIFT AROUND ABRUPTLY TO NORTHWEST LATER TODAY (AND BE
VERY GUSTY) AS A FAST MOVING COLD FRONT CROSSES THE REGION. SOME
IMPROVEMENT TO MVFR IS EXPECTED AS THIS OCCURS...ALTHOUGH LAKE
INDUCED LOW CIGS AND SHOWERS WILL GRADUALLY DEVELOP LATER THIS
EVENING AND CONTINUE OVERNIGHT. WIND DIRECTION FAVORS MOST
PERSISTENT LAKE SHOWERS TO FALL BETWEEN KPLN AND KTVC AIRPORTS.

AJS

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM EST
     THURSDAY FOR LHZ361>363.
     SMALL CRAFT ADVISORY UNTIL 5 PM EST THURSDAY FOR LHZ345>349.
LM...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM EST
     THURSDAY FOR LMZ344>346-362-364-366.
     SMALL CRAFT ADVISORY UNTIL 5 PM EST THURSDAY FOR LMZ323-341-342.
     GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR LMZ344>346.
LS...SMALL CRAFT ADVISORY UNTIL 5 PM EST THURSDAY FOR LSZ321-322.

&&
Hazardous weather outlook, Nov 9, 4:49 AM EST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
449 AM EST WED NOV 9 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
101300-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
449 AM EST WED NOV 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

GALE FORCE WINDS WILL CONTINUE ACROSS PORTIONS OF THE LAKE MICHIGAN
NEARSHORE WATERS THROUGH LATE TODAY.

LAKE EFFECT RAIN SHOWERS WILL MIX WITH SNOW OVER MOST OF NORTHERN
MICHIGAN LATER TONIGHT. ALTHOUGH ONLY MINOR SNOW ACCUMULATIONS
ARE EXPECTED TONIGHT...SLIPPERY SPOTS ON AREA ROADWAYS MAY
DEVELOP.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RAIN AND SNOW SHOWERS WILL CHANGE OVER TO MOSTLY ALL SNOW
THURSDAY AND CONTINUE INTO THURSDAY NIGHT OVER EASTERN UPPER AND
MUCH OF INTERIOR NORTHERN LOWER MICHIGAN. ALTHOUGH SNOW
ACCUMULATIONS ARE EXPECTED TO BE MAINLY LIGHT...LOCALLY HAZARDOUS
TRAVEL IS POSSIBLE...ESPECIALLY SINCE THIS WILL BE THE FIRST
ACCUMULATING SNOW OF THE SEASON IN NORTHERN MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY WIND...RAIN...AND SNOW REPORTS TO THE
NATIONAL WEATHER SERVICE THROUGH LATE WEEK.

AJS

In the hours before

Local storm report, Nov 9, 6:56 AM EST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
656 AM EST WED NOV 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     HEAVY RAIN       5 E CADILLAC            44.25N 85.32W
11/09/2011  M1.35 INCH       MISSAUKEE          MI   TRAINED SPOTTER

            24 HR TOTAL THRU 7 AM

&&

JZ
Local storm report, Nov 9, 7:02 AM EST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
702 AM EST WED NOV 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     HEAVY RAIN       11 N LAKE CITY          44.49N 85.21W
11/09/2011  M1.13 INCH       MISSAUKEE          MI   TRAINED SPOTTER

            24 HR TOTAL THRU 7 AM

&&

JZ
Local storm report, Nov 9, 8:48 AM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
848 AM EST WED NOV 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 AM     HEAVY RAIN       HIGGINS LAKE            44.46N 84.74W
11/09/2011  M1.32 INCH       ROSCOMMON          MI   TRAINED SPOTTER

            24 HR TOTAL THRU 830 AM

&&

LAWRENCE

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 9:13 AM ESTGale WarningAPX20 hr
Nov 9, 11:16 AM ESTWind AdvisoryAPXAlcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more18 hr

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.